MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22554
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.An evaluation of the photos provided by the user was performed.The report of incorrect cutting wire orientation could not be confirmed because the photos provided of the device were not in the endoscopic view.Without return of the complaint device, further investigation could not be performed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Improper cutting wire orientation can occur if the distal end of the catheter is shaped manually.This sphincterotome catheter is precurved and is provided with a precurved stylet in the distal tip of the catheter.This obviates the need for manual formation.The instructions for use contain the following comment: ¿note: do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device.¿ other factors that can contribute to improper cutting wire orientation include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome." the user is then instructed to: "carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure the physician used a tri-tome pc triple lumen sphincterotome.During the ercp, the surgeon removed the material from the package, unrolling and straightening it.However, when [the material was angled], it was observed that it angled to the opposite side [incorrect cutting wire orientation].It was found to be kneaded, not returning completely to its original position (see related mdr 1037905-2017-00581).It was necessary to use a new material, which presented the same defect ("angled to the opposite side") [incorrect cutting wire orientation] (subject of this report).The following additional information was received on (b)(6) 2017: the devices were used.The event occurred when the device was placed down the endoscope, but the sphincterotome presented problems of mis-orientation upon bowing the distal end, before the cannulation.

Brand Name
TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6851404
Report Number1037905-2017-00582
Device Sequence Number444628
Product Code KNS
UDI-Device Identifier00827002225541
UDI-Public(01)00827002225541(17)200405(10)W3847540
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22554
Device Catalogue NumberTRI-25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/27/2017
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Initial Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX ED-3490TK ENDOSCOPE.
Patient Age49 YR